MAUDE Adverse Event Report: BIOMET 3I CERTAIN® EP® HEALING ABUTMENT 3.4MM(D) X 5.0MM(P) X 6MM(H); HEALING COVER

BIOMET 3I CERTAIN® EP® HEALING ABUTMENT 3.4MM(D) X 5.0MM(P) X 6MM(H); HEALING COVER
Model Number IMHA356
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Patient weight unknown / not provided.
 
Event or Problem Description
It was reported that there was a fracture of healing cap on implant.Referring dentist placed the healing cap after taking the impression but found the healing cap jammed/ then broke off, hours been spent trying to retrieve the broken screw portion, it appears to have cross threaded, cold welded within implant, removal and replacement.Tooth site # 8.
 
Additional Manufacturer Narrative
One certain® ep® healing abutment (imha356) and one 3i t3® tapered implant (bopt4311) were returned for investigation.Visual evaluation of the as returned products identified fracture across the abutment screw threads.Additionally, screw fragment was identified inside the implant; it was reported that hours had been spent to retrieve the broken screw portion which appeared to be cold welded within the implant.There was bone residue around the external threads of the implant which were damaged possibly during removal.Damage observed on returned implants due to trephine removal is not considered a malfunction or failure of the device.Zimmer biomet is not responsible for any damage caused by the clinician's removal of the device.Functional testing could not be performed due to the nature of the devices and event.Pre-existing condition noted on the per was low bone density ¿ type iii.The devices had been placed on tooth # 11 (fdi) for approximately 1 year.X-ray or picture images were provided.Appropriate documentation was reviewed.Dhr review for the lots (2019051747 & 1233156) had revealed no deviations nor non-conformances which could have caused or contributed to the reported event.All products were conforming at the time they left zimmer biomet.Lots were inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot numbers (2019051747 & 1233156) for similar events and no other complaint was identified.Based on the available information, device malfunction did occur and the reported event was confirmed.The following sections have been updated: b4: date of this report d9: device availability g3: date received by manufacturer g6: checked "follow-up" h2: checked follow-up type h3: changed "no" to "yes" h6: entered evaluation codes h10: added manufacturer narrative.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
CERTAIN® EP® HEALING ABUTMENT 3.4MM(D) X 5.0MM(P) X 6MM(H)
Common Device Name
HEALING COVER
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key12264118
Report Number0001038806-2021-01421
Device Sequence Number17293129
Product Code NHA
UDI-Device Identifier00844868025726
UDI-Public(01)00844868025726(17)241111(10)1233156
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K072642
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 12/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/11/2024
Device Model NumberIMHA356
Device Catalogue NumberIMHA356
Device Lot Number1233156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer12/31/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date12/31/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale